| Model Number |
AU00T0 |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was fully advanced.A broken haptic was observed inside the nozzle tip.The haptic was on the right side of plunger/opposite the groove.The right side of the nozzle tip was heavily stressed and cracked in the location of the broken haptic.The nozzle was removed and cleaned for further evaluation.The haptic was removed during cleaning.Topcoat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non-qualified viscoelastic was used.A broken haptic was observed inside the nozzle tip.The root cause for the reported complaint may be related to a failure to follow the ifu (instruction for use).A non-qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol (intraocular lens) with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The broken haptic was on the wrong side of the plunger.The trailing haptic position may indicate it was not in a proper position for advancement per the provided diagrams in the ifu.The plunger was fully advanced.The plunger position in relation to the broken haptic during advancement cannot be determined.The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.Broken haptics may occur: ¿ due to the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.¿ if a straight trailing haptic occurs and it was not properly detected to be out of position.Any of the above listed causes alone, or in combination, may create the reported event topcoat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, the surgeon noticed faulty haptic after the iol was implanted into the eye.The lens was explanted during initial procedure.The procedure was completed by using non company lens.Additional information was received by stating, there was no patient harm.There are two medical device reports associated with this file.This report is associated with the 3 of 3 files.